Abilify Side Effects

I was wondering if Abilify causes uncontrollable movements of the arms or legs. I want to try abilify but I’m scare of losing control of my body because I seen on the internet that Abilify causes uncontrollable movements. I’m currently on Risperidone for 4 years but I’m really scared of abilify. can someone tell me what are the serious or bad side effects of Abilify. I was thinking on still taking Risperidone and add a low dose of Abilify to be able to lower my prolactin level and have better erections. I need advice on what should I do. Also one time I tried Abilify for two days but I was so scared of keep using it so I quit it and stayed on Risperidone and a few days later that I was no longer on Abilify I was sleeping and I notice my arm was moving by itself and it did not let me sleep well.

1 Like

I thought since Abilify was a new medicine it had low tardive risk. I took it but slept 20 hours out of the day. That wasn’t good for my mental health.

I am on Aripiprazole for about 3 years+,
all have different reactions to different meds.

For me it was hard to adjust,
at first, doc tried and tried again by shifting in and out of it.

Finally settled in now,
but I have noticed few issues which is swallowing food and a twitch in my right hand.
I never noticed it, my parents showed it to me.
lol, its like I think something special or an idea pops up my entire right shoulder makes a circle.

Initial days with meds was like an electricity pass through me, while at sleep the entire cot shakes. Its hard to adjust to meds, first right pdoc saved me or I trusted the doc even at such times.

1 Like

Abilify head a generally pretty low incidence of TD, but it’s not zero. I was on it for several years and never got TD. I did, however, have hypersexuality, leg swelling, and a lot of trouble with judgement.

1 Like

Hypersexuality, compulsive shopping.

1 Like

I had these too on Abilify. Its why I switched to Risperidone.

1 Like

I’ve been on Abilify for 11 years (apart from my 6 month break when the pdoc took me off it)… no issues.

Zero side effects for me. The most effective medication for me.

Are you guys getting getting negative symptoms from the abilify? Lack of emotions and apathy from it. Not able to feel pleasure ever? Or do you guys feel emotion on it?

Aripiprazole maybe just made me tired

1 Like

Its not as bad as other meds, I would say Abilify is best for these but off meds its better.

Side effects- tremor, slight weight gain, occasional akathisia, and drooling.

It makes me tired and restless. Which is a great combination. Also makes it kinda harder to sleep. Fun times.

1 Like

Hi. I’ve been on abilify maintena for over a year. I have lack of motivation, inability to read books. I used to read avidly. Now I read one chapter and have to leave a book down for long periods. I also have a complete lack of motivation to go for walks, exercise much. I suffer with lethargy. But I’m still trying to work out whether it’s just the dose. As they say the injection is higher compared to oral equivalent due to the build up of the med in your system over time. I didn’t seem to gain much weight either on the tablet form. But I’ve gained 1 stone and half in a year of being on the injection. So yes these are some of the side effects I have currently. :slight_smile: Trying to not let it bother me. Though its proving difficult at times.

Welcome @Nimbus .

If you find yourself in need of help, just tag a moderator. Type the @ symbol, then our names

@ZombieMombie , @ninjastar , @Moonbeam, @rogueone, and @Bowens

Enjoy your stay with us!

Could a moderator change my name to Nimbus please. Thanks.

Done.
15151515115

did you experience these symptoms before or after you started taking the drug? Because they seem to be the Negative symptoms of SZ

Thanks for your thoughts. Yes I’m curious as I currently am diagnosed with Bipolar disorder and PTSD and Autism. Though the team said I was misdiagnosed prior with Schizophrenia. The Dr seems to think symptoms are connected to mood so he offered an AD. But I personally get the impression it’s linked to the dose or the injection being more potent for some reason of abilify. I didn’t have these issues prior to being medicated. Or on the oral form of medication. But i’m unsure. I still doubt I have Bipolar disorder. I’ve experienced psychosis quite a lot since I was in my late 20s. I had a rather strange experience on seroquel. Which seemed to trigger psychosis and extreme lethargy for half days for the year I was taking it. But I was on a dose of 600mg. Sometimes I could read and paint on this dose though. I’ve gone over a year on abilify and not been able to read books anymore. Staying in bed alot of the day. Though I do still manage to paint. My writing has improved and being able to express my thoughts after my dose was lowered of abilify. But still little motivation to go out and exercise. I’m not sure what’s wrong with me as I used to be extremely active.

1 Like

It could be the illness or meds I’m on Seroquel 600 mg combined with a depo and another antipsychotics. Without my meds I don’t sleep at all. I use a thredmill to get some exercise as I can’t pull myself together to go for a walk.I’ve problems with recalling what I’ve red. But I’ve been living independently for the last 22 years.

1 Like